MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-70/I16-30
Medical Device Problem Codes Misconnection (1399); Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent and two gore (non-endologix) excluder cuffs (outside indications of use).Approximately one year post initial procedure, the patient presented with a type iiia endoleak was confirmed at the junction of the bifurcated and infrarenal devices.The physician elected to treat the patient by implanting a medtronic (non-endologix) endurant limb on (b)(6) 2019.As an endoleak was still slightly observed, the physician elected to further treat by converting the patient to open surgery and suturing the junction.The endoleak was confirmed resolved and the patient is reported in good condition.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was substantial evidence to support the reported type iiia (aortic) endoleak.There was unsubstantial evidence, however, to confirm the following reported observations: patient's allergic reaction to contrast dye, secondary endovascular procedure, persistent endoleak post repair, and surgical conversion.The confirmed type iiia endoleak event is most likely user-related due to the following contributing factors: off-label concomitant use with products outside the ifu (2 non-endologix stents in proximal neck), as-reported insertion technique/process (placing the ir extension lower than intended), and the poor wall-to-wall apposition causing loss of seal.The procedure-related harms identified are type ii endoleak from the lumbar artery, and the final patient status was reported to be in good condition post conversion to open repair.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Corrections to h6: patient code; remove 1924.Result code; remove 3233.Conclusion code; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent and two (2) gore (non-endologix) excluder cuffs (outside indications of use).Approximately one (1) year post initial procedure, the patient presented with a type iiia endoleak was confirmed at the junction of the bifurcated and infrarenal devices.The physician elected to treat the patient by implanting a medtronic (non-endologix) endurant limb on (b)(6) 2019.As an endoleak was still slightly observed, the physician elected to further treat by converting the patient to open surgery and suturing the junction.The endoleak was confirmed resolved and the patient is reported in good condition.As of date, there have been no additional patient sequelae reported.Additional information received per clinical assessment confirming that the type iiia endoleak was first evident on 06 nov 2018 per ct (computed tomography) study; date of event has been updated.In addition, physician reported that the infrarenal extension was placed lower than intended at initial implant per ct study at one-month postoperative.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9508912
Report Number2031527-2019-00610
Device Sequence Number2079154
Product Code MIH
UDI-Device Identifier00818009014870
UDI-Public(01)00818009014870(17)190806
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2019
Device Model NumberBEA25-70/I16-30
Device Lot Number1966692-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date12/22/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 17199020-025; GORE (NON-ENDOLOGIX) EXCLUDER CUFF (28X33); GORE (NON-ENDOLOGIX) EXCLUDER CUFF (28X33)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR